Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 201, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Aug 14, 2002, 7:06 PM CDT for Comanche County, Texas. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2002, 7:06 PM CDT (00:06 UTC)
- Expired
- Aug 14, 2002, 7:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Comanche County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 7:37 PM CDT | Hail 1 | Comanche, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2434 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1206 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 150006
SVRFTW
TXC093-150045-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
702 PM CDT WED AUG 14 2002
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COMANCHE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 745 PM CDT
* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
A SEVERE THUNDERSTORM 15 MILES EAST OF COMANCHE...MOVING
WEST-SOUTHWEST AT 10 TO 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAKE PROCTOR AROUND 715 PM CDT
GUSTINE AROUND 725 PM CDT
COMANCHE AROUND 735 PM CDT
HAIL TO THE SIZE OF NICKELS AND DIMES IS LIKELY. FOR YOUR
PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.
LOCALIZED HEAVY RAINS MAY ALSO RESULT IN MINOR FLOODING OF LOW LYING
AREAS SUCH AS STREETS...DITCHES AND UNDERPASSES.
REPORT ALL SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY...FOR
RELAY TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN FORT WORTH.
LAT...LON 3187 9820 3208 9841 3184 9876 3174 9864
3171 9846What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 5:50 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Aug 14, 5:50 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 550 PM CDT WED AUG 14 2002 .AVIATION DISCUSSION... THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE METROPLEX LATE THIS AFTERNOON...BUT EXPECT THEM TO DIMINISH BY 02Z. STORMS CURRENTLY PRETTY FAR NW OF KACT AND THESE SHOULD END BEFORE REACHING THE AIRPORT. STILL...WILL MENTION SOME CB FOR A COUPLE OF HOURS THERE AS WELL. OTHERWISE...SOME CONCERN FOR LOW CLOUDS AROUND TOWARD MORNING AS ETA FORECAST BOUNDARY LAYER RH GREATER THAN 80 PERCENT FOR MUCH OF N TEXAS AND SOME WET GROUND AROUND. A WEAK LLJ FORECAST TO DEVELOP OVERNIGHT...BUT THIS TURNS A BIT MORE SW AND THIS SHOULD HELP LIMIT MVFR CONDITIONS. VFR IN STORE FOR TOMORROW...WITH SOME OUTSIDE CHANCES FOR AFTERNOON TSRA...BUT NOT ENOUGH CONFIDENCE TO MENTION IN TAFS ATTM. 80 .PUBLIC DISCUSSION... WILL BE BRIEF.... ISOLATED THUNDERSTORMS FORMING ALONG OLD FRONT RUNNING NE-SW ACROSS METROPLEX. ONE OR TWO OF THESE STORMS COULD BRIEFLY BECOME SEVERE THIS EVENING BEFORE DYING AFTER SUNSET. INTERESTING FORECAST THROUGH SATURDAY AS DISTURBANCE IN NW GOMEX POSES FORECAST PROBLEMS. FEEL ETA HAS BEST HANDLE ON CURRENT TRENDS IN UPPER LEVELS WITH POSITIVELY-TILTED RIDGE BUILDING N OF AREA AND DIGGING TROUGH/SHORTWAVE OVER TEXAS. SHORTWAVE OVER TEXAS IS BECOMING INCREASINGLY NEGATIVELY TILTED AS TROUGH DIGS S AND DISTURBANCE OVER NW GOMEX PROPAGATES NW. ETA INDICATES THAT THE TWO EVENTUALLY MAY MERGE OVER SE TEXAS AND SPREAD LARGE AREA OF PCPN OVER EASTERN HALF OF CWA THROUGH SATURDAY. AFTER CONSULTING WITH HGX HAVE DECIDED TO PLAY DOWN POPS FOR NOW BUT WILL INTRODUCE CHANCE CATEGORY EXTREME SE CWA THURSDAY AFTERNOON SPREADING OVER EASTERN HALF OF CWA FRIDAY AND FRIDAY NIGHT. EXPECT PRECIP/CLOUDS TO MOVE OUT BY SATURDAY. LONG TERM...RETURN TO SUMMER TIME. MID TO UPPER 90S OVER CWA SUN THRU WED. WARMING 700 MB TEMPS INDICATE SUFFICIENT CAPPING TO PREVENT THUNDERSTORM FORMATION DURING THE EXTENDED. DFW 70 94 73 92 / 10 0 30 30 ACT 73 92 74 92 / 10 30 30 30 PRX 68 92 71 90 / 10 0 20 30 DTO 68 93 72 92 / 10 0 20 20 TKI 69 94 72 92 / 10 0 20 20 DAL 71 94 74 93 / 10 0 30 30 TRL 72 94 73 91 / 10 0 30 30 CRS 73 93 74 91 / 10 30 30 30 TPL 74 91 74 95 / 10 30 30 30 ROBBINS .FWD... TX...NONE.
In the hours before
Special weather statement, Aug 14, 3:50 PM CDT, 3 hours 16 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 350 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE...BUT WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. A FEW STORMS COULD ALSO PRODUCE BRIEF WIND GUSTS TO 45 MPH. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED ACROSS NORTH TEXAS THROUGH TONIGHT.
Special weather statement, Aug 14, 4:17 PM CDT, 2 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-150300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 417 PM CDT WED AUG 14 2002 THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING ALONG AND EAST OF A COMANCHE...TO FORT WORTH...TO SHERMAN LINE. THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN. A FEW STORMS MAY BECOME SEVERE...MAINLY NEAR A LINE FROM HICO...TO FORT WORTH...TO MCKINNEY. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL.
Local storm report, Aug 14, 6:15 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT WED AUG 14 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0425 PM CLEBURNE TX 1.75 INCH HAIL
08/14/02 JOHNSON GOLFBALL HAIL FALLING
WITHIN THE CLEBURNE
CITY LIMITS. REPORTED
BY COUNTY EOC.
0600 PM WALNUT SPRINGS TX WIND DAMAGE
08/14/02 BOSQUE FIRE DEPT ESTIMATED 60
MPH WIND GUST ALONG WITH
SEVERAL ONE INCH LIMBS
DOWN.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:04 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 41 min |
| Aug 14, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 60 min |
| Aug 14, 8:09 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 66 min |
| Aug 14, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 65 min |
| Aug 14, 8:12 PM CDT | Severe Thunderstorm Warning | FWD | Mills | 63 min |
| Aug 14, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Hamilton | 28 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.